lip biopsy and clot

Well been in hospital for last week due to excessive bleeding due to lip biopsy. I have varices and they thought it was the varices that had ruptured but thankfully not. However went through all the endoscopy and then they stopped the warfarin whilst in hospital and just on Clexane and my INR went really low and now feeling the effects of this low INR, headaches, dizziness etc and now trying to get the INR up. But because of the bank holidays they said they were worried if put back on Warfarin and as it was a skeleton staff there would not be any one to do INR so just take Clexane, but because I have my own machine and the doctors are aware of the self control I decided to take some warfarin as do not want to have another TIA and it is slowly creeping up. I feel that these young SHO just do not understand this condition and I did not even see a Haematologist whilst in hospital so as you can imagine I am lack of confidence with the hospital. On top of this I had to have the clot cut out and all the stitches and it was awful. I feel so lousy at the moment. I have a huge black bruise on my face and I tried to disguise but thought well if people want to stare, let them. Its strange how people smile at you went they catch a glimpse of you with a huge bruise from lips to cheek. This is the worse I have felt for a long time, it feels like my head is in treacle. I just cannot shake it off, but checking my own INR is reassuring me. I was told by the consultant to drink plenty of cranberry J and Vit K despite all what is said about not taking these items.

Anyway I just hope my INR just keeps climbing to 3.7 onwards. presently 2.2.

Is there anyone else that self monitors?

3 Replies

oldestnewest
  • Hi, Glad you are taking the sensible overview and keeping an eye on things. You know how you should feel.. Hope you feel better soon, I am sure the swelling will go down soon. It does sound a little muddled, their care, almost half read? Better luck for next week I hope. Mary F x

  • Hi Daisy

    When on Warfarin I self monitor and self manage my doses. I'm off Warfarin at the monment and am on Fragmin injections instead. I hope that they have calculated you clexane dose correctly for your weight, if so, then you should be fine on that until your INR is back in range.

    Best wishes.

    Dave

  • Hi

    well the Hept team calculated 60 for clexane whereas before it was 40, it is 3.2 today so in the range but feel better at 3.7 ish, having test tomorrow. How do you calculate your doses, as I look back at my yellow book and see what mg I take for certain levels in the past.

You may also like...